Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 414, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 14, 2008, 1:18 AM CDT for Pittsburg County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2008, 1:18 AM CDT (06:18 UTC)
- Expired
- Jun 14, 2008, 2:00 AM CDT
- In force
- 42 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Pittsburg County, OK
The radar
The Norman radar (KTLX), 126 km from the middle of the area, began a volume at 06:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 10:48 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3519 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 5.7
- Supercell composite
- 30.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 140618
SVRTSA
OKC121-140700-
/O.NEW.KTSA.SV.W.0414.080614T0618Z-080614T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
118 AM CDT SAT JUN 14 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 200 AM CDT
* AT 111 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR SCIPIO...MOVING
SOUTHEAST AT 23 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HAYWOOD...
MCALESTER...SAVANNA AND KREBS.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3508 9606 3513 9600 3498 9565 3478 9582
3500 9609
TIME...MOT...LOC 0618Z 311DEG 20KT 3501 9598
$$2 follow-up statements
000
WWUS54 KTSA 140634
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
134 AM CDT SAT JUN 14 2008
OKC121-140700-
/O.CON.KTSA.SV.W.0414.000000T0000Z-080614T0700Z/
PITTSBURG OK-
134 AM CDT SAT JUN 14 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR CENTRAL PITTSBURG COUNTY...
AT 130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR ARPELAR...MOVING
SOUTHEAST AT 23 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MCALESTER...
SAVANNA AND KREBS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3508 9606 3513 9600 3498 9565 3478 9582
3500 9609
TIME...MOT...LOC 0634Z 311DEG 20KT 3495 9588
$$000
WWUS54 KTSA 140656
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
156 AM CDT SAT JUN 14 2008
OKC121-140706-
/O.EXP.KTSA.SV.W.0414.000000T0000Z-080614T0700Z/
PITTSBURG OK-
156 AM CDT SAT JUN 14 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PITTSBURG COUNTY
EXPIRES AT 200 AM CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH
THIS STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM.
LAT...LON 3508 9606 3513 9600 3498 9565 3478 9582
3500 9609
TIME...MOT...LOC 0656Z 311DEG 20KT 3487 9577
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 11:35 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 13, 11:35 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1135 PM CDT FRI JUN 13 2008 .UPDATE... SENT ANOTHER UPDATE TO ADD SEVERE THUNDERSTORM WATCH #527 FOR PARTS OF WEST CENTRAL ARKANSAS...EFFECTIVE UNTIL 10Z. THUNDERSTORM COVERAGE HAS BEGUN TO SHIFT SOUTH OVER THE LAST HALF HOUR OR SO. REST OF FORECAST LEFT UNCHANGED. UPDATED ZFP ALREADY SENT. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...15 LONG TERM....23
In the hours before
Local storm report, Jun 13, 8:08 PM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
808 PM CDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 3 NE OKFUSKEE 35.63N 96.19W
06/13/2008 E1.75 INCH OKFUSKEE OK BROADCAST MEDIA
GOLF BALL HAIL JUST SOUTHWEST OF NUYAKA
&&
DMJSpecial weather statement, Jun 13, 8:18 PM CDT, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
818 PM CDT FRI JUN 13 2008
ARZ011-140130-
MADISON AR-
818 PM CDT FRI JUN 13 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
SOUTHEASTERN MADISON
AT 818 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHWEST OF RED STAR...MOVING EAST AT 42 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...ARBAUGH...RED STAR AND
BOSTON.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3577 9352 3577 9364 3590 9363 3590 9351
TIME...MOT...LOC 0118Z 276DEG 37KT 3583 9349Special weather statement, Jun 13, 10:34 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1034 PM CDT FRI JUN 13 2008
OKZ066-071-140400-
MCINTOSH OK-OKMULGEE OK-
1034 PM CDT FRI JUN 13 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN OKMULGEE
IN SOUTHEAST OKLAHOMA
WESTERN MCINTOSH
AT 1034 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SCHULTER...MOVING EAST AT 19 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HENRYETTA...DEWAR...HOFFMAN...
GRAYSON...SCHULTER AND HITCHITA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3557 9572 3534 9582 3547 9604 3561 9596
TIME...MOT...LOC 0334Z 291DEG 17KT 3551 9592Special weather statement, Jun 13, 11:15 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1115 PM CDT FRI JUN 13 2008
OKZ065-140500-
OKFUSKEE OK-
1115 PM CDT FRI JUN 13 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL MIDNIGHT CDT
FOR THE FOLLOWING COUNTY...
IN EAST CENTRAL OKLAHOMA
CENTRAL OKFUSKEE
AT 1115 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BOLEY...MOVING EAST AT 19 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...OKEMAH...WELEETKA...CLEARVIEW...PHAROAH...
CASTLE AND BOLEY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3558 9649 3549 9609 3529 9610 3542 9645
3546 9645 3545 9645 3545 9647 3544 9649
3545 9653
TIME...MOT...LOC 0415Z 291DEG 17KT 3546 9642Special weather statement, Jun 14, 12:09 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1209 AM CDT SAT JUN 14 2008
OKZ065-140545-
OKFUSKEE OK-
1209 AM CDT SAT JUN 14 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTY...
IN EAST CENTRAL OKLAHOMA
SOUTHERN OKFUSKEE
AT 1209 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES NORTHEAST OF BEARDEN...MOVING SOUTHEAST AT 22 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...OKEMAH...
WELEETKA...BEARDEN...CLEARVIEW...PHAROAH AND CASTLE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3553 9643 3541 9608 3538 9608 3538 9607
3531 9608 3529 9643
TIME...MOT...LOC 0509Z 298DEG 19KT 3537 9632Special weather statement, Jun 14, 1:06 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
106 AM CDT SAT JUN 14 2008
OKZ073-140700-
PITTSBURG OK-
106 AM CDT SAT JUN 14 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 AM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
PITTSBURG
AT 106 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
WEST OF SCIPIO...MOVING SOUTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...MCALESTER...PITTSBURG...BLANCO...
SAVANNA...HARTSHORNE...HAILEYVILLE...DOW...HAYWOOD...BACHE...
ALDERSON...KREBS...ARPELAR...SCIPIO...BLOCKER AND CROWDER.
A LARGE PORTION OF PITTSBURG COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 200 AM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3478 9608 3501 9609 3516 9599 3516 9594
3515 9593 3515 9589 3513 9553 3460 9552
TIME...MOT...LOC 0606Z 309DEG 35KT 3505 9602The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:24 PM CDT | Special Weather Statement | TSA | Okmulgee | 66 min |
| Jun 13, 7:41 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 54 min |
| Jun 13, 7:49 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa | 36 min |
| Jun 13, 8:05 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 55 min |
| Jun 13, 10:34 PM CDT | Special Weather Statement | TSA | Okmulgee | 26 min |
| Jun 13, 11:15 PM CDT | Special Weather Statement | TSA | Okfuskee | 45 min |
| Jun 14, 12:09 AM CDT | Special Weather Statement | TSA | Okfuskee | 36 min |
| Jun 14, 1:06 AM CDT | Special Weather Statement | TSA | Pittsburg | 54 min |
| Jun 14, 1:37 AM CDT | Special Weather Statement | TSA | Wagoner | 38 min |
| Jun 14, 2:10 AM CDT | Special Weather Statement | TSA | Latimer | 50 min |
| Jun 14, 4:07 AM CDT | Flash Flood Warning | TSA | LeFlore | 4 hr |
| Jun 14, 4:44 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 61 min |
| Jun 14, 6:08 AM CDT | Special Weather Statement | TSA | Choctaw | 52 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.